MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT4
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
A non-health care professional reported during the intraocular lens implantation debris was noted on the intraocular lens after it was implanted into the eye.The lens was removed and replaced with a back up lens of the same model and diopter.No vitrectomy, suture of lens or incision or incision enlargement was needed.Capsule bag was intact.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned in the lens case.Viscoelastic with what appears to be blood was visible on the lens.The lens was cut into two pieces across the center of the optic.One haptic tip was torn/scraped.The material from the damaged area may have been interpreted as the reported foreign material.No foreign material was observed on either haptic or the lens portions.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.One haptic tip was torn/scraped.The material from the damaged area may have been interpreted as the reported foreign material.No foreign material was observed on either haptic or the lens portions.The root cause for the observed haptic damage could no be determined.The damage may have occurred during loading or advancement in the cartridge.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14250879
Report Number1119421-2022-00905
Device Sequence Number20055367
Product Code MJP
UDI-Device Identifier00380652250481
UDI-Public00380652250481
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2025
Device Model NumberSN6AT4
Device Catalogue NumberSN6AT4.230
Device Lot Number15084904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC.; MONARCH III CARTRIDGE D.; MONARCH III IOL INJECTOR.; ORA SYSTEM WITH VERIFEYE.
Patient Age77 YR
Patient SexFemale